Q. What does the growth hormone test report of a child with short stature indicate?

Answered by Dr. Shaikh Sadaf and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Growth Hormone Deficiency or Short Stature? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

Following is the growth hormone test report of my son aged 11 years and 7 months and his height is about 129 cm and weight is 32 kg. I am very concerned about his growth. Please comment in detail about the possible treatment and their side effects, if any?


Related Questions:
Is it normal to not get periods even after 16 years of age?
My daughter has abdominal lymphadenopathy. Is that a critical health issue?
What can I do to get taller?
 

Dr. Shaikh Sadaf
MBBS., MRCGP INT., PGDIP ENDOCRINOLOGY AND DIABETES,LONDON UNIVERSITY
Diabetology, Endocrinology

Hello,

Welcome to icliniq.com.

I just read your report about your son and I am sorry to say that he has a growth hormone deficiency (attachment removed to protect patient identity). He needs to take growth hormone injections for it. These are to be taken on a proper prescription from a pediatric endocrinologist in your place. These are to be taken daily. The side effects are listed here like peripheral edema, edema, arthralgia, paresthesia, skeletal pain, flu-like symptoms, rhinitis, pain, hypertension, gastrointestinal side effects.

 

Thank you doctor,

Please tell me how long it will be taken and is there any substitute for injections. I mean any medicine? Are those side effects severe?

 

Dr. Shaikh Sadaf
MBBS., MRCGP INT., PGDIP ENDOCRINOLOGY AND DIABETES,LONDON UNIVERSITY
Diabetology, Endocrinology

Hello,

Welcome back to icliniq.com.

The child has to be under regular monitoring by the pediatric endocrinologist to maintain his optimal growth hormone levels throughout the growth period. It is long-term treatment. The side effects can be severe in some patients and not all. In that case, the dose can be lowered. So nothing to worry about. No there are no oral medications.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


I have chest soreness and radiating pain.Is this due to pleurisy or costochondritis?
Query: Hello doctor, I am a 36 year old, otherwise healthy (as far as I know) female. I was a smoker earlier. No history of heart disease. My mother has COPD, but has been a long time smoker.  Two and a half weeks ago, I went on a hayride with my sons. I have a short stature. To get on and off the hayrid...  Read Full »
Dr. Rahul Rathee
General Medicine Physician

Answer: Hello, Welcome to icliniq.com. You are right, muscular pain will not last so long. Pleurisy: It is an inflammation of the outer covering of lungs. It is most commonly caused by infections in which condition there will be fever which is not present in your case. Rarely it can also be caused by chest ...  Read Full »
 
Is it possible to grow taller with HGH therapy?
Query: Hi doctor, Is it possible to grow taller with HGH therapy? I am so extremely insecure about my height. I am 5'10" and I realize that is not that short. My past two girlfriends have broken up with me and mentioned my height as a reason. I realize it sounds ridiculous to other people, but I am worried...  Read Full »
Dr. Swaraj S W
Endocrinologist

Answer: Hi, Welcome to icliniq.com. Height is something that is determined by genes. Yes, there are medicines for increasing height, but it should be used only if you are found to be having growth hormone deficiency. I would want to ask you a few questions. What is your mother's and father's height? What wa...  Read Full »
 
Will IGF-1 go down to normal after stopping growth hormone replacement therapy?
Query: Hello doctor, I am a 20-year-old man who has used growth hormone replacement therapy, Somatropin, for a year to combat asthma. I made an error in my original dosing and now have learned I have been overdosing (approximately 20 mg per week). Three weeks ago, I started to feel fatigued. I could not c...  Read Full »
Dr. Shaikh Sadaf
Diabetologist, Endocrinologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I just read your query and from what you have mentioned it appears that you have used Somatropin without actually having any growth hormone deficiency. First of all please do not restart it at any cost. Secondly, visit a cardiologist for your symptoms as the major si...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


I have acne on my cheeks, chin, jawline, and neck for the past four years. Please help.
Hello doctor, I have been dealing with acne on my cheeks, chin, jawline, and neck for the past four years. I have recen ...Read more »
What can be done for horseness of voice which is lasting for more than a month?
Hello doctor, I have problem in one cord and it is for about a month now. I was given Defcort and antibiotic for a week ...Read more »
Yasmin Birth Control Pills - Quick Facts | Composition | Works | Usage | Side Effects
Yasmin birth control pill is a combination birth control pill. It is made of two female hormones and is used to prevent ...Read more »
 
 

Also Read Answers From